Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 103, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 12, 2009, 9:07 PM CDT for Greene County, Perry County, Wayne County, Mississippi. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2009, 9:07 PM CDT (02:07 UTC)
- Expired
- Apr 12, 2009, 10:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Greene County, MS, Perry County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 116 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 8:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 448 m²/s²
- 0-3 km storm-relative helicity
- 681 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 130207
SVRMOB
MSC041-111-153-130300-
/O.NEW.KMOB.SV.W.0103.090413T0207Z-090413T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
907 PM CDT SUN APR 12 2009
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN GREENE COUNTY IN SOUTHEAST MISSISSIPPI...
NORTHERN PERRY COUNTY IN SOUTHEAST MISSISSIPPI...
WAYNE COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF WAYNESBORO...
* UNTIL 1000 PM CDT
* AT 905 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS OVER 60 MPH. THESE STORMS WERE ALONG A
LINE EXTENDING FROM 20 MILES NORTH OF EUCUTTA TO 20 MILES SOUTHWEST
OF HINTONVILLE...OR ALONG A LINE EXTENDING FROM 16 MILES WEST OF
QUITMAN TO 13 MILES SOUTHWEST OF NEW AUGUSTA...MOVING EAST AT 60
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
STRENGTHFORD...RICHTON...RHODES AND EUCUTTA BY 915 PM CDT...
WHISTLER...MULBERRY AND HINTONVILLE BY 920 PM CDT...
SAND HILL AND HIWANNEE BY 925 PM CDT...
WOODWARDS BY 930 PM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY ON THE LOWEST
FLOOR OF A STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY OR A
ROOM SUCH AS A CLOSET OR BATHROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING FOR
SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI.
LAT...LON 3144 8913 3144 8893 3171 8894 3183 8893
3184 8871 3188 8854 3188 8852 3117 8851
3123 8914 3143 8914
TIME...MOT...LOC 0207Z 269DEG 51KT 3207 8895 3106 8916
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 3:55 PM CDT, 5 hours 12 minutes earlier.
Area forecast discussion, Apr 12, 3:55 PM CDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
355 PM CDT SUN APR 12 2009
.SHORT TERM...(TONIGHT THROUGH TUESDAY)...AFTERNOON WATER VAPOR
IMAGERY SHOWS A LARGE UPPER LOW CURRENTLY MOVING EASTWARD ACROSS THE
TEXAS PANHANDLE. DOWNSTREAM OF THIS LOW ON THE LEADING EDGE OF THE
UPPER LEVEL HEIGHT FALLS STRONG TO SEVERE THUNDERSTORMS HAVE
DEVELOPED FROM WESTERN MISSISSIPPI SOUTHWARD INTO CENTRAL LOUISIANA.
MEANWHILE A WARM FRONT ACROSS THE NORTH CENTRAL GULF CONTINUES TO
MOVE SLOWLY NORTHWARD AND WILL ACCELERATE NORTHWARD LATER THIS
EVENING AS THE GREATER HEIGHT FALLS APPROACH. THIS WILL BRING MUCH
MORE UNSTABLE AIR ACROSS THE CENTRAL GULF COAST WITH DEWPOINTS IN
THE MID AND UPPER 60S. THUS THE LINE OF THUNDERSTORMS MOVING ACROSS
LOUISIANA WILL LIKELY MAINTAIN SOME INTENSITY AS IT MOVES TOWARD THE
AREA LATER THIS EVENING AND TONIGHT. THE LINEAR NATURE OF THE SYSTEM
MAKES STRAIGHT LINE WIND DAMAGE THE MAIN THREAT...HOWEVER THE
TORNADO AND ALSO THE LARGE HAIL THREAT WILL INCREASE TONIGHT AS THE
WARM FRONT MOVES INLAND. ANY ISOLATED DEVELOPMENT AHEAD OF THE LINE
WILL HAVE TO BE CLOSELY MONITORED DUE TO THE ENHANCED DIRECTIONAL
SHEAR IN THE VICINITY OF THE FRONT.
THE MAIN COLD FRONT ASSOCIATED WITH THE UPPER TROUGH WILL NOT
APPROACH UNTIL LATE MONDAY MORNING. MODELS INDICATE THAT THERE WILL
BE A BREAK BETWEEN THE MORNING ACTIVITY AND FRONT. THIS WILL ALLOW
FOR HEATING AND FOR INSTABILITY VALUES TO RAPIDLY CLIMB DURING THE
LATE MORNING AND AFTERNOON HOURS AS TEMPS WARM INTO THE MID AND
UPPER 70S WITH DEWPOINTS IN THE 60S. SFC WINDS WILL HAVE VEERED
AFTER THE MORNING STORMS...CUTTING DOWN ON DIRECTIONAL SHEAR.
HOWEVER...ENOUGH SPEED SHEAR IS STILL EXPECTED TO CREATE A RISK OF
SEVERE WEATHER WITH THUNDERSTORMS THAT DEVELOP AHEAD OF THE
COLD FRONT. THE STORM PREDICTION CENTER HAS A SLIGHT RISK OUT FOR
THE WESTERN HALF OF THE AREA TONIGHT AND A SLIGHT RISK OUT FOR THE
ENTIRE CENTRAL GULF COAST ON MONDAY.
THE COLD FRONT WILL CLEAR THE AREA MONDAY NIGHT WITH A COOLER
AND DRIER AIRMASS MOVING IN FOR TUESDAY. /13
.LONG TERM...(WEDNESDAY THROUGH SATURDAY)...A DRY MID WEEK PERIOD IS
EXPECTED AS HIGH PRESSURE MOVES ACROSS THE REGION. TEMPERATURES ARE
ALSO EXPECTED TO REBOUND INTO THE MIDDLE AND UPPER 70S DURING THE
PERIOD AS UPPER RIDGING BUILDS ACROSS THE SOUTHEAST. RAIN CHANCES
REMAIN GENERALLY LOW UNTIL LATE IN THE PERIOD DUE TO THE BLOCKING
UPPER RIDGE. /13
&&
.AVIATION...LEFT SOME ISOLATED CONVECTION AROUND THE TAF SITES
THROUGH THE EARLY EVENING...THEN GRADUALLY WORSEN CONDITIONS AFTER
06Z WHEN WE BRING CIGS DOWN TO IFR BY 09Z WITH INCREASE IN STRONG
CONVECTION MOVING IN FROM THE WEST. WE COULD GET SOME STRONG STORMS
IN OUR VICINITY LATE TONIGHT AND MONDAY. /05
&&
.MARINE...A WARM FRONT OVER THE NORTHERN GULF OF MEXICO WILL MOVE
INLAND ACROSS SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA TONIGHT.
STRONG SOUTHEASTERLY WINDS OVER THE COASTAL WATERS WILL BECOME MORE
SOUTHERLY MONDAY MORNING WITH SHOWERS AND THUNDERSTORMS INCREASING
ACROSS THE CENTRAL GULF COAST REGION THROUGH THE OVERNIGHT HOURS AND
INTO MONDAY. SOME THUNDERSTORMS WILL BE STRONG WITH WIND GUSTS IN
EXCESS OF GALE FORCE. THE WINDS WILL BECOME SOUTHWESTERLY AND
DIMINISH SOMEWHAT ON MONDAY AS THE WARM FRONT MOVES INLAND AND A
COLD FRONT MOVES SLOWLY SOUTHEAST ACROSS MISSISSIPPI. THE COLD
FRONT WILL MOVE EAST ACROSS THE COASTAL WATERS MONDAY NIGHT WITH A
STRONG NORTHWESTERLY WIND EXPECTED IN ITS WAKE THROUGH EARLY
TUESDAY. /05
&&
.FIRE WEATHER...RAIN CHANCES WILL CONTINUE TO INCREASE THROUGH
TONIGHT AS A COLD FRONT APPROACHES THE REGION. THIS WILL CREATE GOOD
CHANCES OF RAIN TONIGHT THROUGH MONDAY AFTERNOON. DRIER AIR WILL
FILTER IN BEHIND THE FRONT TUESDAY INTO WEDNESDAY...HOWEVER RELATIVE
HUMIDITIES ARE EXPECTED TO REMAIN ABOVE CRITICAL LEVELS. /13
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 64 77 52 74 / 90 70 30 10
PENSACOLA 65 75 58 73 / 70 80 40 10
DESTIN 64 71 61 70 / 60 90 70 10
EVERGREEN 62 75 53 73 / 80 80 30 10
WAYNESBORO 61 79 50 71 / 100 50 20 10
CAMDEN 60 78 54 71 / 100 80 30 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM MONDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
FROM 20 TO 60 NM.
&&
13.JC
05.JGHazardous weather outlook, Apr 12, 3:40 PM CDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 340 PM CDT SUN APR 12 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-131200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 340 PM CDT SUN APR 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ALABAMA...NORTHWEST FLORIDA...SOUTHEAST MISSISSIPPI AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA... .DAY ONE...TONIGHT AND MONDAY. A BAND OF THUNDERSTORMS MOVING EAST OUT OF LOUISIANA AND SOUTH MISSISSIPPI WILL CROSS SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA THIS EVENING INTO THE EARLY MORNING HOURS ON MONDAY. SOME OF THE THUNDERSTORMS IN THIS BAND COULD BE SEVERE TONIGHT INTO EARLY MONDAY WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREAT. THERE IS THE POTENTIAL THAT ISOLATED TORNADOES COULD ALSO FORM WITH THE SEVERE STORMS. THROUGH 3 AM THE GREATER RISK FOR SEVERE STORMS WILL BE FOR AREAS ALONG AND WEST OF THE INTERSTATE 65 CORRIDOR. NUMEROUS THUNDERSTORMS ARE EXPECTED TO BE ONGOING ACROSS SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA DURING THE EARLY MORNING HOURS ON MONDAY...WITH THE SEVERE WEATHER THREAT SHIFTING EASTWARD INTO SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE DURING THE MORNING HOURS ON MONDAY...THEN EAST OF INTERSTATE 65 BY THE MID AFTERNOON HOURS. THE MAIN THREAT FOR SEVERE STORMS ON MONDAY WILL BE DAMAGING WINDS AND LARGE HAIL...WITH ISOLATED TORNADOES A POSSIBILITY. SOUTHEASTERLY WINDS AT 20 TO 25 KNOTS WILL BECOME SOUTHERLY THROUGH MONDAY MORNING. THE STRONG SOUTHERLY WINDS AND ROUGH SEAS TO NEAR 7 FEET OFFSHORE WILL CREATE A HAZARD FOR SMALL CRAFT OPERATORS. IN ADDITION...THE STRONG SOUTHERLY WINDS AND LARGE SPRING TIDES WILL MAINTAIN A HIGH RISK FOR DEADLY RIP CURRENTS IN THE SURF ZONE AT AREA BEACHES. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH FRIDAY. A COLD FRONT WILL MOVE EAST ACROSS THE CENTRAL GULF COAST REGION LATE MONDAY NIGHT WITH A DRIER AIRMASS MOVING IN ACROSS THE REGION. WINDS ACROSS THE MARINE AREA WILL SHIFT TO THE NORTHWEST AND INCREASE TO 20 KNOTS OR MORE FOLLOWING THE COLD FRONTAL PASSAGE. SMALL CRAFT ADVISORIES WILL LIKELY BE REQUIRED LATE MONDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER OPERATIONS MAY BE REQUIRED TONIGHT AND DURING THE DAY ON MONDAY.
In the hours before
Special weather statement, Apr 12, 8:15 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 815 PM CDT SUN APR 12 2009 MSZ067-130200- WAYNE- INCLUDING THE CITIES OF...WAYNESBORO... 815 PM CDT SUN APR 12 2009 ...A STRONG THUNDERSTORM WILL AFFECT WAYNE COUNTY... AT 813 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES NORTH OF STRENGTHFORD...MOVING NORTHEAST AT 55 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... WHISTLER...WOODWARDS...WAYNESBORO...HIWANNEE AND BOICE THROUGH 900 PM CDT. AT THIS TIME THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 40 TO 50 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM WILL CONTINUE TO BE CLOSELY MONITORED FOR POSSIBLY SEVERE POTENTIAL.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 9:51 PM CDT | Severe Thunderstorm Warning | MOB | Wayne | 39 min |
| Apr 12, 10:32 PM CDT | Severe Thunderstorm Warning | MOB | Wayne | 58 min |
| Apr 12, 11:01 PM CDT | Flash Flood Warning | MOB | Wayne | 119 min |
| Apr 12, 11:11 PM CDT | Severe Thunderstorm Warning | MOB | Greene, Perry, Stone | 64 min |
| Apr 12, 11:27 PM CDT | Tornado Warning | MOB | Greene, Perry, Wayne | 50 min |
| Apr 13, 12:55 AM CDT | Flash Flood Warning | MOB | Greene, Perry, Wayne | 3 hr |
| Apr 13, 2:35 AM CDT | Severe Thunderstorm Warning | MOB | George, Greene | 40 min |
| Apr 13, 3:50 AM CDT | Flash Flood Warning | MOB | George, Greene, Perry, Stone | 3 hr |
| Apr 13, 4:51 AM CDT | River Flood Warning | MOB | George, Greene, Perry | 6 days |
| Apr 13, 4:51 AM CDT | River Flood Warning | MOB | George, Greene, Wayne | 5 days |
| Apr 13, 8:32 AM CDT | River Flood Warning | MOB | George, Greene, Jackson | 5 days |
| Apr 13, 6:13 PM CDT | Severe Thunderstorm Warning | MOB | George, Stone | 47 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.